MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 28IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 28IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 121928050
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Fall (1848)
Date of Event 08/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the inlay seemed to be loose.Change inlay which was implanted in 2010 and also changed the head as we exchanged all mobile components.Patient fell more than 5 times during those years.Some pegs of the inlay were not fully seated anymore in the cup.Doi: 2010.Doe: (b)(6), 2023.Affected side: unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that inlay seemed to be loose, change inlay which was implanted in 2010 from marathon to altrx, and we also changed the head as we exchanged all mobile components.Patient fell more than 5 times during those years, some pegs of the marathon inlay were not fully seated anymore in the cup, maybe this lead to movement, please verify as soon as you have the implant.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from attachment visual analysis of the photo was able to confirm the complaint.Based on the non centered position of the femoral head regarding the acetabular cup, it is reasonable to conclude that the acetabular liner has either partially or totally disassociated from the cup.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device [121928050 / e5gdc1] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinn mar neut 28idx50od would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device [(b)(4).] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review a manufacturing record evaluation was performed for the finished device [(b)(4).] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary = according to the information received, "inlay seemed to be loose, change inlay which was implanted in 2010 from marathon to altrx, and we also changed the head as we exchanged all mobile components.Patient fell more than 5 times during those years, some pegs of the marathon inlay were not fully seated anymore in the cup, maybe this lead to movement, please verify as soon as you have the implant".The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the pinn mar neut 28idx50od has two of the six anti-rotation device (ard) tabs sheared off and two chipped, fragments were not returned for evaluation.Based on the observations on the liner and the involved ceramic head, it is reasonable to conclude that a disassociation event occurred between the liner and the cup.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device [121928050 / e5gdc1] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinn mar neut 28idx50od would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot = a manufacturing record evaluation was performed for the finished device [121928050 / e5gdc1] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review = a manufacturing record evaluation was performed for the finished device [121928050 / e5gdc1] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.

Brand Name
PINN MAR NEUT 28IDX50OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17774589
Report Number1818910-2023-18772
Device Sequence Number7379250
Product Code LPH
UDI-Device Identifier10603295013297
UDI-Public10603295013297
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2015
Device Catalogue Number121928050
Device Lot NumberE5GDC1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer09/19/2023
10/13/2023
10/26/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date09/20/2023
10/16/2023
10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 12/14 28MM +1.5.; UNKNOWN HIP ACETABULAR CUP.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale